Ohio, 2005Hail and Damaging Winds in Ohio, June 5, 2005
June 5, 2005 · NWS CLE · 20 events in 17 counties and zones
19 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $184,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 5, 2:43 PM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 5, 2:43 PM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
343 PM EDT SUN JUN 5 2005
.SHORT TERM (TONIGHT-WED)...
THUNDERSTORMS BEGINNING TO FIRE WITH AMPLE INSTABILITY/NO CAP AND
APPROACHING STRONG SHORTWAVE ACROSS MI/IN/IL. CLE CWA JUST AS
RIPE...BUT LACKING FORCING FEATURE FOR THE TIME BEING. EXPECT
SHOWERS/TS TO MOST LIKELY CLIP WESTERN COUNTIES WITH SOME REACHING
STRONG/SEVERE LIMITS...ESPECIALLY IN MODERATE RISK AREA. COLD FRONT
AND MAIN UPPER TROUGH STILL WAY OFF TO THE WEST BUT WILL MOVE
THROUGH OVERNIGHT/CLOSER TO MORNING. THATS WHERE MORE OF THE
CHALLENGE COMES IN. HOW MANY SHRA/TS WILL BE SPARKED/CONTINUE
BY/WITH THESE FEATURES ACROSS THE CWA. GUID POPS VARY FROM NO RAIN
TO MID CHC POPS. HAVE BEST POPS THIS EVENING WEST...LOWERING THEM
AS THE NIGHT WEARS ON AND WITH EASTWARD PROPAGATION. IF SOLID LINE
FORMS FROM CONVECTION TO OUR WEST...WE HAVE BETTER CHCS OF PRECIP
MAKING IT FURTHER EAST. WENT WITH GENERIC PARTLY CLOUDY SKIES FOR
TONIGHT...BUT THAT MAY NEED TWEAKING...AT LEAST IN THE
GRIDS...DEPENDING ON HOW MUCH DEBRIS CLOUDINESS LINE OF STORMS
PRODUCE. WARM NIGHT TONIGHT.
TOMORROW MAIN TROUGH WILL STILL NEED TO EXIT THE AREA AND ADDITIONAL
SCT SHRA/TS TO DEVELOP ACROSS SOUTHEAST COUNTIES TOMORROW
AFTERNOON. TEMPS NOT TO COME DOWN TOO MUCH AFTER THIS SYSTEM PASSES
TOMORROW...STILL MID/UPPER 80S WITH NO HUMIDITY RELIEF.
THEN WE SHOULD REMAIN DRY FROM TUE-THU AS A FLAT RIDGE
DEVELOPS...KEEPING US ON THE WARM SIDE.
&&
.LONG TERM (THU-SUN)...
BY FRI A FRONT WILL BE IN THE VICINITY JUST TO OUR NORTHWEST WITH
MOISTURE ROTATING AROUND SUBTROPICAL HIGH. HAVE INCREASED/TWEAKED
TIMING OF GOING POPS FOR THIS TIME PERIOD TO REFLECT INCREASED CHC
THROUGH THE CENTRAL HIGHLANDS...AND THEN BRINGING CHC PRECIP THROUGH
WITH THE FRONT. THIS FRONT LOOKS TO STALL SOMEWHERE IN THE
REGION...HERE OR NORTH...KEEPING CHC INTO SAT...DEPENDING ON HOW
WELL RIDGE ESTABLISHES ITSELF. SUN MOST UNCERTAIN WITH WESTERN
TROUGH POSSIBLY LIFTING OUT.
&&
.AVIATION (18-18)...
WL CONT PREV TAF TREND OF BRINGING THREAT FOR SCT TSRA ACRS TAFS
SITES FM W TO E THIS AFTN AND EVE AS WEAKENING CDFNT MOVS E INTO ERN
OH BY 18Z MON. AMS VERY UNSTBL THIS AFTN AND EVE FOR STG TO PSBLY
SVR TSRA BUT LACKING GUD FOCUS MECHANISM. WL USE CURRENT CONDS AT
17Z TO TRY AND BEST TIME ANY TEMPO GPS FOR TSRA...OTRW WL JUST USE
VCTS TO INDICATE TIME PD WHEN FELL BEST THREAT FOR SCATTERED TSRA
MAY EXIST. TOL WL BE MOST LIKELY TAF SITE FOR PSBL SVR TSRA WITH
WND GUSTS OF 50 KT OR MORE. SLY WND FLOW SHIFTING TO SW SHUD KP FOG
THREAT AWAY TNGT. THREAT FOR PRECIP SHUD BE OVR FM CLE TO MFD AND
POINTS W BY 12Z MON MORN.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&
SHORT TERM...OUDEMAN
LONG TERM...OUDEMAN
AVIATION...ADAMS
Hazardous weather outlook, Jun 5, 4:01 AM EST, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
501 AM EDT SUN JUN 5 2005
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-060900-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
501 AM EDT SUN JUN 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
THERE IS A CHANCE (SLIGHT RISK) OF SEVERE THUNDERSTORMS ACROSS
NORTHERN OHIO...GENERALLY WEST OF INTERSTATE 71...BY LATE AFTERNOON
INTO TONIGHT. THE STORM PREDICTION CENTER HAS FORECAST A MODERATE
RISK OF SEVERE STORMS ACROSS EXTREME NORTHWEST OHIO.
A COLD FRONT WAS OVER THE MISSISSIPPI VALLEY. STORMS WILL DEVELOP
WELL IN ADVANCE OF THE FRONT OVER LOWER MICHIGAN AND INDIANA ALONG
OUTFLOW BOUNDARIES IN AN AREA OF MAXIMUM DESTABILIZATION TODAY.
THESE STORMS WILL MOVE INTO NORTHWEST OHIO BY LATE AFTERNOON OR
EVENING. THE STORMS WILL THEN WEAKEN OVERNIGHT AS THEY MOVE EAST.
.DAYS TWO THROUGH SEVEN...
STORMS WILL REDEVELOP AHEAD OF THE WEAKENING COLD FRONT ON MONDAY.
THE STORMS WILL LIKELY DEVELOP JUST EAST OF INTERSTATE 71 AND THERE
IS A CHANCE OF SEVERE STORMS OVER NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA MONDAY MIDDAY AND AFTERNOON. THE STORMS SHOULD MOVE EAST
INTO CENTRAL PENNSYLVANIA BY EVENING.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY BY LATE AFTERNOON OR
EVENING...PARTICULARLY FOR NORTHWEST OHIO.
KOSARIK
Thunderstorm Wind, Lucas
- When
- June 5, 6:45 PM EST to 7:30 PM EST
- Where
- Lucas County, Whitehouse
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.517, -83.817
Winds were estimated at nearly 60 mph in western part of the county. A tree was reported down in Perrysburg and a twelve inch tree limb was down in Toledo. In Waterville, a tree was reported down due to thunderstorm winds.
Thunderstorm Wind, Seneca
- When
- June 5, 6:45 PM EST
- Where
- Seneca County, Attica
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.067, -82.883
Thunderstorm winds were estimated at 58 mph.
Hail, Seneca
- When
- June 5, 6:50 PM EST
- Where
- Seneca County, Attica
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.067, -82.883
Penny size hail was observed.
Thunderstorm Wind, Wood
- When
- June 5, 7:05 PM EST to 7:15 PM EST
- Where
- Wood County, Countywide
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.400, -83.633
A trained spotter estimated winds around 70 mph. Numerous trees, large limbs, and powers lines came down as a result of the high winds across the county. A tree was reported to have fallen on a car causing damage. At a high school, a set of stadium lights were knocked down due to the high winds.
Thunderstorm Wind, Hancock
- When
- June 5, 7:19 PM EST
- Where
- Hancock County, Countywide
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.983, -83.633
Winds around 60 mph were reported in Findley as thunderstorms moved through the county. Numerous trees, large limbs, and power lines were down across the county from Arcadia south to Vanlue.
Thunderstorm Wind, Ottawa
- When
- June 5, 7:25 PM EST
- Where
- Ottawa County, 2 mi NE of Oak Harbor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.533, -83.117
Observed winds by a trained spotter were estimated at 58 mph.
Thunderstorm Wind, Sandusky
- When
- June 5, 7:26 PM EST to 7:33 PM EST
- Where
- Sandusky County, Countywide
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.383, -83.117
Observed winds by a trained spotter were estimated at 60 mph. Strong winds damaged a roof of a house and uprooted a tree 24 inches in diameter. Numerous other trees were downed across the county along with power lines. In Woodville, two tree limbs between 12 and 18 inches in diameter were taken down as the storms passed through the county.
Thunderstorm Wind, Marion
- When
- June 5, 7:54 PM EST to 8:23 PM EST
- Where
- Marion County, Marion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.583, -83.133
Numerous trees and power lines reported down around Marion.
Thunderstorm Wind, Wyandot
- When
- June 5, 8:00 PM EST
- Where
- Wyandot County, Sycamore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.950, -83.167
Several trees and power poles knocked down.
Thunderstorm Wind, Erie
- When
- June 5, 8:02 PM EST
- Where
- Erie County, Bay View
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.467, -82.833
A few large limbs reported down.
Thunderstorm Wind, Richland
- When
- June 5, 8:13 PM EST
- Where
- Richland County, Shiloh
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.967, -82.600
Observed winds by a trained spotter were estimated at 60 mph.
Thunderstorm Wind, Crawford
- When
- June 5, 8:15 PM EST
- Where
- Crawford County, Bucyrus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.800, -82.983
A few large limbs reported down.
Thunderstorm Wind, Huron
- When
- June 5, 8:20 PM EST
- Where
- Huron County, Monroeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.250, -82.700
A roof was blown off a barn.
Thunderstorm Wind, Huron
- When
- June 5, 8:24 PM EST
- Where
- Huron County, Hartland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.167, -82.483
Numerous trees and power lines downed by strong winds.
Thunderstorm Wind, Ashland
- When
- June 5, 8:53 PM EST
- Where
- Ashland County, Hayesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.767, -82.250
A few large limbs reported down.
Thunderstorm Wind, Richland
- When
- June 5, 8:55 PM EST
- Where
- Richland County, 5 mi SE of Mansfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.717, -82.450
A large tree and a few large limbs were reported down.
Thunderstorm Wind, Knox
- When
- June 5, 9:00 PM EST to 9:10 PM EST
- Where
- Knox County, Fredericktown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.483, -82.550
One tree was reported down in Fredericktown, and a few large limbs were reported down in Mt. Liberty.
Thunderstorm Wind, Wayne
- When
- June 5, 9:05 PM EST
- Where
- Wayne County, Wooster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.800, -81.933
Numerous large limbs down along with power lines.
Thunderstorm Wind, Medina
- When
- June 5, 9:19 PM EST
- Where
- Medina County, Lodi
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.033, -82.017
A few large limbs reported down.
Thunderstorm Wind, Cuyahoga
- When
- June 5, 9:20 PM EST
- Where
- Cuyahoga County, Parma
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.400, -81.717
A few large limbs reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, June 5, 20052 deaths · 1 event
- Hail and Damaging Winds in Indiana, June 5, 20051 death · 1 injured · $278,000 · 1.75 in hail · 24 events
- Tornadoes and Flash Flooding in Texas, June 5 to 6, 2005$2.2 million · F2 · 25 events
- Tornado and Hail in Michigan, June 5, 20053 injured · $120,000 · F0 · 75 events
- Hail and Damaging Winds in Michigan, June 5, 2005$770,000 · 1.5 in hail · 31 events
- Hail and Damaging Winds in Indiana, June 5, 20058 injured · 1.75 in hail · 45 events
- Tornadoes and Hail in Oklahoma, June 5 to 6, 2005$30,000 · F1 · 46 events
- Flood and Damaging Wind in Georgia, June 5, 20051 injured · $320,000 · 6 events
- Hail and Damaging Winds in Michigan, June 5, 20051 injured · $90,000 · 1.25 in hail · 12 events
- Lightning Strike in Missouri, June 5, 2005$200,000 · 1 event
- Damaging Winds and Lightning Strike in Michigan, June 5, 2005$135,000 · 55 kt wind · 4 events
- Damaging Winds in Indiana, June 5 to 6, 2005$120,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459320, 5459666, 5459665, 5459321, 5459659, 5459325, 5459324, 5459667, 5459664, 5459668, 5459322, 5459669, 5459660, 5459661, 5459670, 5459323, 5459662, 5459663, 5459671, 5459672.